Originally Posted by UGAfan
Several months ago I was given a Decadron (steriod) shot for bronchitis. 3 days after receiving the shot I had a major panic attack - the 1st one of my life, and several the week after. Since then I have had trouble getting back to normal because now I am fearful of having anxiety attacks. Has anyone else had an experience like that with this medicine or other prescription steroids?
Steroids can cause the very first Panic or Anxiety attack in a person. If you already have them or predisposed to them it can make things much worse. I recently after suffering a back problem and having surgery because of it. was put on very high amounts of Decadron, Prednisone, Medrol, Solu-Medrol etc after a few weeks I had to be placed in the hospital for steroid induced Psycosis. I could not stop screaming or pacing it was awful. See I already have a Panic Disorder, Now that this has happened to you, be sure if a doc tries to prescribe a steroid you may really need in any of the forms listed above be it pill. injection, IV or inhaler let them know it triggered a panic or anxiety attack then they can decide if the benifits outweigh the riskd and treat you for anxiety appropriatly if they have to administer the steroid anyway. And they do stay in your system for quite a while. I had my attck 15 days after my last dose. Take care and remember worrying about when the or whether or not the next attack will hit is as bad as having one, Take it from experience, had this for 15 years....